What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 15, 11:18 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 15, 11:18 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1218 PM CDT Sat Jul 15 2017
.AVIATION...
A weak disturbance, high PW air and low convective temps will
provide the area with a good chance of thunderstorms this
afternoon. Will carry a VCTS at all TAF sites and will maintain a
TEMPO for both KIAH and KHOU. Should get a break this evening with
the loss of heating but fcst soundings show PW air remaining high
through tonight and an upper level weakness will remain over the
region so not of the realm of possibilities that showers could
persist all night. The weakness coupled with speed/directional
convergence should foster an early start to precip on Sunday
morning especially toward coastal TAF sites. Winds will remain
light through the TAF period except in and near storms. 43
&&
.PREV DISCUSSION... /ISSUED 1102 AM CDT Sat Jul 15 2017/
UPDATE...
A weak shortwave disturbance rotating in from the northeast may
add a little more lift to this already moist and unstable
tropical-style resident air mass. Early day shower and storm
activity have been confined to the maritime areas...the general
southwesterly track of any southern-based convection following the
mid to upper level north(east)ly steering flow. Other than the
existence of this shortwave...today will be no different than any
other recent day. Numerous boundaries are already laying about with
upstream cell outflow boundaries likely initiating new downstream
shower/storm development. Short range models want to re-focus
early (Sunday) activity across the Gulf/local bays once again but
then trend at keeping the bulk of any activity stationed over the
waters versus inland. This scenario evidenced by the higher resolution
solutions wanting to generate a weak surface low across the western
waters. Model consensus has pegged 93 to 96 F to be this afternoon's
maximum temperatures and this seems on track considering this early
day (southern CWA) cloud cover from a growing cumulus field/nearshore
convective blow-off cirrus. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 96 77 95 75 93 / 40 30 30 20 60
Houston (IAH) 93 75 92 76 91 / 50 30 30 20 60
Galveston (GLS) 89 81 89 80 88 / 60 40 40 30 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
In the hours before
Special weather statement, Jul 15, 1:52 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
252 PM CDT SAT JUL 15 2017
TXZ199-213-152030-
Harris TX-Montgomery TX-
252 PM CDT SAT JUL 15 2017
...SPECIAL WEATHER STATEMENT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Humble, moving south at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Humble, Aldine, Greater Greenspoint, Kingwood, Bush Intercontinental
Airport, Atascocita, East Little York / Homestead, Lake Houston and
East Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3007 9528 2998 9517 2986 9523 2993 9540
TIME...MOT...LOC 1952Z 347DEG 22KT 2993 9525
Special weather statement, Jul 15, 1:59 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
259 PM CDT SAT JUL 15 2017
TXZ176-196-198-152045-
Madison TX-Brazos TX-Grimes TX-
259 PM CDT SAT JUL 15 2017
...SPECIAL WEATHER STATEMENT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Kurten, or 16 miles northeast of Bryan, moving
southwest at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
College Station, Bryan, Kurten, Wixon Valley, Kyle Field and Iola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3088 9620 3084 9603 3049 9619 3064 9646
TIME...MOT...LOC 1958Z 034DEG 24KT 3081 9615
Special weather statement, Jul 15, 2:03 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
303 PM CDT SAT JUL 15 2017
TXZ213-227-237-238-152045-
Brazoria TX-Galveston TX-Harris TX-Fort Bend TX-
303 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GALVESTON...
SOUTHEASTERN FORT BEND...NORTHEASTERN BRAZORIA AND SOUTH CENTRAL
HARRIS COUNTIES UNTIL 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Bend Houston, or near Fresno, moving south at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Western Pasadena, Pearland, southwestern League City, Missouri City,
Friendswood, Alvin, Stafford, Manvel, Greater Hobby Area, Fresno,
South Belt / Ellington, Astrodome Area, northwestern Clear Lake,
Arcola, Brookside Village, Iowa Colony, Hillcrest, Golfcrest /
Bellfort / Reveille, Westbury and Minnetex.
LAT...LON 2964 9515 2931 9520 2937 9558 2969 9552
TIME...MOT...LOC 2002Z 014DEG 15KT 2958 9544
Special weather statement, Jul 15, 2:16 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
316 PM CDT SAT JUL 15 2017
TXZ178-179-200-152100-
San Jacinto TX-Liberty TX-Polk TX-
316 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JACINTO...NORTH
CENTRAL LIBERTY AND POLK COUNTIES UNTIL 400 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alabama-Coushatta Reservation, or 11 miles southwest of Chester,
moving southwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Livingston, Shepherd, Onalaska, Coldspring, Goodrich, Seven Oaks,
Lake Livingston State Park, Alabama-Coushatta Reservation, West
Livingston, Leggett, Moscow, Segno, Romayor and Rye.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9473 3037 9469 3061 9533 3098 9492
3089 9463 3049 9454
TIME...MOT...LOC 2016Z 025DEG 20KT 3077 9468
11Local storm report, Jul 15, 2:19 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
319 PM CDT SAT JUL 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM LIGHTNING 5 SE CONROE 30.27N 95.41W
07/15/2017 MONTGOMERY TX PUBLIC
*** 1 INJ *** MALE STRUCK BY LIGHTNING IN GRANGERLAND
NEAR THE INTERSECTION OF FM 1485 AND FM 3083.
&&
EVENT NUMBER HGX1700305
BLOODSpecial weather statement, Jul 15, 2:26 PM CST, 1 minute before
Special Weather Statement
National Weather Service Houston/Galveston TX
326 PM CDT SAT JUL 15 2017
TXZ212-213-152115-
Waller TX-Harris TX-
326 PM CDT SAT JUL 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
NORTHERN FORT BEND...SOUTHEASTERN WALLER AND NORTHWESTERN HARRIS
COUNTIES UNTIL 415 PM CDT...
At 326 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hockley, or 9 miles southwest of Tomball, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Katy, northern Eldridge / West Oaks, southwestern Addicks Park Ten,
Hockley and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3014 9582 3013 9580 3009 9580 3009 9576
3010 9571 3006 9560 2973 9568 2986 9603
TIME...MOT...LOC 2026Z 025DEG 13KT 3003 9575
11